Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 7, 2012, 3:49 PM CDT for Lincoln County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2012, 3:49 PM CDT (20:49 UTC)
- Expired
- Jul 7, 2012, 4:20 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
County Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 100 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 814 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
980 WWUS84 KJAN 072049 SPSJAN MSZ062-063-072120- LINCOLN MS-LAWRENCE MS- 349 PM CDT SAT JUL 7 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 349 PM CDT SAT JUL 7 2012 STRONG THUNDERSTORM OVER SOUTHWEST LAWRENCE COUNTY A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER TOPEKA AT 348 PM CDT...MOVING WEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHWESTERN LAWRENCE AND SOUTHEASTERN LINCOLN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3135 9046 3159 9045 3152 9014 3134 9013 TIME...MOT...LOC 2048Z 082DEG 8KT 3142 9019 $$ MRM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 7, 11:05 AM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 7, 11:05 AM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1105 AM CDT SAT JUL 7 2012 .UPDATE... MINOR ADJUSTMENTS WERE MADE TO THE RAIN CHANCES FOR THIS AFTERNOON...BUT THE OVERALL FORECAST IS GENERALLY ON TRACK THROUGH TONIGHT. THE THUNDERSTORM FORECAST FOR THIS AFTERNOON CONTINUES TO BE RATHER UNCERTAIN WITH LOWER LEVEL ANTICYCLONIC FLOW OVER THE ARKLAMISS INHIBITING CONVECTIVE DEVELOPMENT FOR THE VERY NEAR TERM. THE WESTWARD MOVING WEAK MID LEVEL CONVECTIVE VORTEX OVER AL IS STRUGGLING TO INITIATE NEW SHOWERS/TSTM DOWNSTREAM IN EASTERN MS FOR NOW AS IT ENCOUNTERS THE SUBSIDENT AIRMASS...BUT STILL EXPECT STRONG INSOLATION WILL LEAD TO A VERY UNSTABLE AIRMASS WITH SFC-BASED CAPE EXPECTED TO EXCEED 3500 J/KG FOR MUCH OF THE AREA. IN ADDITION...15 TO 20KTS OF MID LEVEL FLOW WILL SUPPORT MULTICELL STORM GROWTH AND MOVEMENT MAKING FOR GREATER STORM COVERAGE. WILL CONTINUE TO MONITOR CLOSELY FOR SIGNS OF BETTER CONVECTIVE DEVELOPMENT AND RELAY UPDATES IN TSTM TIMING FORECAST. /EC/ && .PREV DISCUSSION... /ISSUED 327 AM CDT SAT JUL 7 2012/ SHORT TERM...LOW LEVEL CONVERGENCE/850 MB TROUGHING THAT EXTENDS FROM AL INTO SERN ZONES WILL MAINTAIN GOOD LOW LEVEL FORCING OVER SRN ZONES TODAY. THIS..ALONG WITH SEA BREEZE INFLUENCES...WILL SUPPORT CONVECTION IN THE MOIST AIR MASS PARKED OVER THE AREA. HIGH RES MODELS CONTINUE THE TREND OF TRACKING HEALTHY CONVECTION INTO THE AREA FROM THE EAST DURING THE DAY...INITIATING STORMS EAST OF US IN A REGION OF BETTER LOW LEVEL CONVERGENCE AND A MORE UNSTABLE AIR MASS. AS UPPER RIDGING CONTINUES TO WEAKEN...THE AIR MASS TO THE N AND E WILL BECOME A BIT MORE STABLE AND SHOULD ULTIMATELY STOP THE PATTERN OF THE PAST FEW DAYS OF CONVECTION DEVELOPING TO OUR N AND E AND PUSHING WWD INTO THE ARKLAMISS. HOWEVER...THE AIR MASS UPSTREAM WILL REMAIN SOMEWHAT UNSTABLE TODAY SO WILL FOLLOW THE HIGH RES SOLUTIONS FOR THIS AFTERNOON AND PAINT STORM CHANCES OVER CENTRAL AND NRN AREAS AGAIN THIS AFTERNOON AND EVENING...ESPECIALLY FARTHER EAST. AS A RESULT HAVE INCREASED MAV MOS POPS FOR NE/ECNTRL ZONES FOR TODAY. PERSISTENT CONVECTION OCCURRING OVER ERN THIS MORNING SUGGESTS THAT UPSTREAM AREAS REMAIN SUFFICIENTLY UNSTABLE ENOUGH TO PRODUCE CONVECTION OR ASSOCIATED OUTFLOWS INTO ERN MS TODAY. THE GFS IS THE OUTLIER AS FAR AS POPS ARE CONCERNED FOR TONIGHT WITH LIKELY POPS IN THE NE. ITS HARD TO CUT THESE IN THE FACE OF PERSISTENCE AND THE FACT THAT CONVECTION IS EXPECTED TO LINGER INTO THE EVENING HOURS. HOWEVER CONSIDERING SLIGHTLY LOWER POPS/COVERAGE PAINTED BY OTHER GLOBAL AND HI RES MODELS THESE POPS WILL BE TRIMMED TO A MORE SCATTERED COVERAGE FOR THE EVENING AND FOLLOW THE AVG GFS ENSEMBLE VALUES. UPPER TROUGHING BEGINS TO AMPLIFY OVER THE AREA SUNDAY AND DIFFUSE 850 MB CYCLONIC FLOW EXPANDS NWD INTO THE FORECAST AREA... PARTICULARLY WRN ZONES. ONCE AGAIN THE GFS PAINTS POPS FOR THE SUNDAY NIGHT PERIOD MUCH HIGHER THAN THE OTHER MODELS. MORE WIDESPREAD COVERAGE ADVERTISED BY THE GFS IS POSSIBLE CONSIDERING THE AMPLIFYING UPPER TROUGH AND DEVELOPING SURFACE TROUGH FROM TX INTO NRN AR BUT WITHOUT MORE FOCUSED FORCING INDICATED IN THE FORECAST AREA AVG GFS ENSEMBLE POPS WERE USED FOR NOW. HIGHS WILL CONTINUE TO COOL A LITTLE EACH DAY DUE TO GRADUALLY DECREASING HEIGHTS...CLOUD COVER AND INCREASING RAIN CHANCES. LAPSE RATES/VERTICAL TOTALS WILL BE HIGHEST OVER NRN ZONES THIS AFTERNOON BUT FORCING WILL BE MOST ORGANIZED IN THE SOUTH. WITH STILL RELATIVELY WARM TEMPERATURES AND PLENTY OF MOISTURE IN PLACE WILL MENTION THE POSSIBILITY OF STRONG POSSIBLY SEVERE STORMS ACROSS THE AREA FOR THIS AFTERNOON. LONG TERM...SOME HEAT/DROUGHT RELIEF APPARENT IN THE LONG TERM WITH INCREASED RAIN CHANCES AND MORE CLOUD COVER...RESULTING IN COOLER TEMPERATURES. INCREASED RAIN/CLOUD PATTERN WILL BE ONGOING MONDAY AS AN INVERTED SUB-TROPICAL TROUGH PHASES WITH A L/WV TROUGH ACROSS THE GREAT LAKES/OHIO VALLEY AND WEAKENS THE ONCE DEEP RIDGE OVER THE MID MS VALLEY THIS WEEKEND. THIS WEAKNESS IS DEPICTED WELL ACROSS THE NWP SUITE WITH NOTABLE H5 TROUGHING STRENGTH DIFFERENCES BETWEEN GFS/EC AND THEIR HANDLING OF AN BNDRY NORTH OF THE REGION IN THE TUE-FRI TIMEFRAME. WHILE AIRMASS SHOWERS/TSTORMS WILL OCCUR WELL AHEAD OF THE BNDRY...A MAJORITY OF THE PRECIPITATION SHOULD BE FOCUSED ALONG AND JUST SOUTH OF A BNDRY WHERE CONVERGENCE WILL BE GREATEST AS IT SLOWLY APPROACHES THE REGION TUES/WED. SHOWER/TSTORM PROBABILITIES WILL BE ON THE CHANCE TO LIKELY SIDE /40-70%/ DURING THE AFTNS WITH AT LEAST SLIGHT CHANCE DURING THE OVERNIGHT PERIODS. WITH MLCAPE /1500-2500 J/KG/...PWATS /1.8-2 IN/...AND SLOW STORM MOTIONS... LOCALIZED FLASH FLOODING APPEARS TO BE THE GREATEST RISK DURING AFTNS. A FEW STRONG TO SEVERE TSTORMS CAN NOT BE ENTIRELY RULED OUT ALSO BUT LAPSE RATES/VERTICAL TOTALS LOOK MARGINAL. BY THURS...OPS GFS DEPICTS DEEPER H5 TROUGHING OVER MID MS VALLEY AND BRINGS THE NOW ELEVATED BNDRY THROUGH REGION BY FRI MRNG WHILE EC IS WEAKER AND HANGS/WASHES IT OUT NORTH OF THE REGION. GFS MEAN AND INDIVIDUAL ENSEMBLES SUPPORT OP GFS DURING THIS TIME-FRAME (WITH GFSMEN ACTUALLY DEEPER THAN THE OPS GFS). LITTLE SFC DEWPOINT REFLECTION LOOKS TO OCCUR WITH THIS BNDRY PASSAGE BUT DRIER AIR LOOKS TO FILTER IN H85 AND HIGHER. THIS SHOULD REDUCE (BUT NOT ELIMINATE) RAIN CHANCES THROUGH THE LATER PART OF THE WEEK FOR AT LEAST NRN/CNTRL AREAS. MID/UPPER CLOUDINESS...IN ADDITION TO INSTABILITY-DRIVEN CU/TCU DURING THE AFTNS...SHOULD KEEP INSOLATION DOWN. THIS COUPLED WITH 16-19C H85 TEMPS...WILL PROVIDE RELIEF FROM THE HEAT WITH HIGHS RANGING IN THE UPPER 80S-LOW 90S. IT COULD BE FORESEEABLE THAT SOME HIGH TEMPS MAY BE SLIGHTLY BELOW AVG TOWARDS THE END OF THE WEEK...ESPECIALLY IF RAIN/STORMS OCCUR BEFORE BEST HEATING. FOR FORECAST ELEMENTS...HIGHS WERE DROPPED BELOW GUIDANCE MOST AFTNS BY 2-4 DEGREES WITH LOWS RAISED /70F OR GREATER/ UNDER THE CLOUDY AND MOIST CONDS. POPS CAME IN HIGHER AND ACCEPTED IN MOST CASES WITH SOME ADDITIONAL INCREASES PRIOR TO WED. /ALLEN/ && .AVIATION...VFR CONDS TO PREVAIL THRU THE DAY TODAY UNDER INCREASING CU 4-6K FT. TSRA COVERAGE IS XPCTD TO INCREASE AFTER 18-20Z FROM E TO W IMPACTING MOST OF THE AIRFIELDS THRU THE AFTN/INTO THE EVENING. TIMING SPECIFICS ARE DIFFICULT TO PINPOINT SO STAY TUNED FOR UPDATES. STRONG GUSTY WINDS/HAIL XPCTD INVOF CONVECTIVE ACTIVITY. A GENERAL DECREASE IN STORMS WILL UNFOLD LATER THIS EVENING/OVRNGT HOWEVER ISOLD/SCT SHWRS NOT OUT OF THE QUESTION HEADED INTO TOMORROW MORNING. SFC WINDS TO REMAIN LGT AND GENERALLY SOUTHERLY TODAY. /BK/ && .FIRE WEATHER... MANY COUNTIES/PARISHES AROUND THE ARKLAMISS REMAIN UNDER BURN BANS AS MOST LOCATIONS ARE WELL BELOW NORMAL IN RAINFALL FOR THE PAST MONTH. HOWEVER...AREAS OF RAINFALL HAVE OCCURRED OVER THE PAST FEW DAYS IN MANY AREAS...AND THE NUMBER OF LOCATIONS RECEIVING DECENT RAINFALL SHOULD CONTINUE TO INCREASE OVER THE NEXT FEW DAYS. THE LONGER RANGE FORECAST HOLDS GOOD POTENTIAL FOR A PERIOD OF ABOVE NORMAL RAINFALL AND COOLER TEMPERATURES NEXT WEEK. IF WEATHER CONDITIONS UNFOLD AS EXPECTED THROUGH THE WEEKEND AND INTO NEXT WEEK...IT IS POSSIBLE THAT FIRE DANGER WILL BE SIGNIFICANTLY REDUCED. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jul 7, 3:01 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 301 PM CDT SAT JUL 7 2012 MSZ043>066-072>074-082015- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 301 PM CDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON...AND WILL CONTINUE THROUGH THE LATE AFTERNOON. A MOIST AND VERY UNSTABLE AIRMASS IS COMBINING WITH AN UPPER LEVEL DISTURBANCE TO PRODUCE SCATTERED THUNDERSTORMS. THE STRONGEST STORMS ARE CAPABLE OF PRODUCING 50 TO 60 MPH WIND GUSTS AND SMALL HAIL ALONG WITH TORRENTIAL DOWNPOURS. LOOK FOR STORMS TO DIMINISH AS SUNSET APPROACHES. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY CONDITIONS WILL REMAIN FAVORABLE FOR THUNDERSTORMS TO DEVELOP SUNDAY AND AGAIN MONDAY. AS HAS BEEN THE CASE IN RECENT DAYS...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE HOTTEST PARTS OF THE DAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NECESSARY LATE THIS AFTERNOON AND EVENING...AND PERHAPS AGAIN DURING THE AFTERNOON SUNDAY AND MONDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>042-082015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- 301 PM CDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EVENING. A MOIST AND VERY UNSTABLE AIRMASS IS COMBINING WITH AN UPPER LEVEL DISTURBANCE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE REGION. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING 50 TO 60 MPH WIND GUSTS AND SMALL HAIL ALONG WITH TORRENTIAL DOWNPOURS. STORMS ARE EXPECTED TO DECREASE IN INTENSITY AND COVERAGE AS WE GO INTO THE LATE EVENING AND OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY CONDITIONS WILL REMAIN FAVORABLE FOR THUNDERSTORMS TO DEVELOP SUNDAY AND AGAIN MONDAY. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE HOTTEST PARTS OF THE DAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NECESSARY LATE THIS AFTERNOON AND EVENING...AND PERHAPS AGAIN DURING THE AFTERNOON SUNDAY AND MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. EC
In the hours before
Special weather statement, Jul 7, 2:55 PM CDT, 54 minutes before
MSZ048-049-054-055-072025- SIMPSON MS-RANKIN MS-HINDS MS-COPIAH MS- 255 PM CDT SAT JUL 7 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 255 PM CDT SAT JUL 7 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF WHITES AT 256 PM CDT...MOVING WEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHEASTERN COPIAH...SOUTHEASTERN HINDS...SOUTHWESTERN RANKIN AND NORTHWESTERN SIMPSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3192 9030 3214 9033 3211 9008 3197 9006 TIME...MOT...LOC 1956Z 080DEG 4KT 3205 9012 MRM
Special weather statement, Jul 7, 2:57 PM CDT, 52 minutes before
MSZ062-063-072025-
LINCOLN MS-LAWRENCE MS-
257 PM CDT SAT JUL 7 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CDT SAT JUL 7 2012
STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WERE LOCATED 3 MILES SOUTHWEST OF SONTAG AT 256
PM CDT...AND NEAR SILVER CREEK AT 256 PM...MOVING WEST AT 5 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL AND EASTERN LAWRENCE...AS WELL AS NORTHEASTERN
LINCOLN COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3170 9042 3169 9041 3169 9038 3170 9037
3170 9026 3171 9025 3172 9023 3171 8997
3153 8997 3151 9042
TIME...MOT...LOC 1956Z 090DEG 4KT 3162 9024
BKSpecial weather statement, Jul 7, 2:58 PM CDT, 51 minutes before
MSZ061-072030-
FRANKLIN MS-
258 PM CDT SAT JUL 7 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT SAT JUL 7 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER KIRBY AT 259 PM CDT...MOVING WEST
AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WESTERN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3140 9107 3161 9111 3161 9100 3161 9090
3161 9089 3144 9087
TIME...MOT...LOC 1959Z 084DEG 7KT 3152 9099
MRMSpecial weather statement, Jul 7, 3:17 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 317 PM CDT SAT JUL 7 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 082200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 317 PM CDT SAT JUL 7 2012 ...HIGH FIRE DANGER CONDITIONS CONTINUE THIS WEEKEND... ACCORDING TO AREA FORESTRY OFFICES AND U.S. FOREST SERVICE...OUTDOOR BURNING REMAINS HAZARDOUS DUE TO AN EXTENDED PERIOD OF DRY WEATHER. SCATTERED SHOWERS AND THUNDERSTORMS OVER THE PAST FEW DAYS HAVE PROVIDED LOCAL RELIEF BUT FIRE DANGER CONDITIONS REMAIN CRITICAL IN MANY AREAS. BURN BANS CONTINUE IN MANY LOCATIONS ACROSS ARKANSAS... LOUISIANA...AND MISSISSIPPI..AND MORE BANS ARE EXPECTED OVER THE NEXT FEW DAYS. IN SOME LOCATIONS...CONDITIONS ARE SUCH THAT A SPARK FROM EQUIPMENT...THE HEAT FROM A CATALYTIC CONVERTER...OR ANY HEAT SOURCE COULD START A GRASS OR BRUSH FIRE. PLEASE USE CAUTION WITH OUTDOOR COOKING THIS WEEKEND TO HELP PREVENT FOREST AND GRASS FIRES. DO NOT DUMP ASHES UNLESS YOU ARE CERTAIN THEY ARE COMPLETELY OUT. LIVE COALS CAN BURN FOR AS LONG AS ONE OR TWO DAYS AFTER BEING USED. AREA FORESTRY COMMISSIONS AND THE U.S. FOREST SERVICE URGE THE PUBLIC TO COMPLY WITH ANY BURN BANS AND REFRAIN FROM OUTDOOR BURNING. IN AREAS NOT UNDER BURN BANS BE ESPECIALLY CAUTIOUS IF YOU MUST BURN...AND BE ALERT FOR BURN BAN ISSUANCES. FIRES PLACE AREA FORESTRY COMMISSIONS...FIRE DEPARTMENTS...AND OTHER FIRE CONTROL AGENCIES IN LIFE THREATENING SITUATIONS...AND CAN ENDANGER COMMUNITIES. UPDATES ON BURN BANS MAY BE FOUND AT: ARKANSAS: FORESTRY.ARKANSAS.GOV LOUISIANA: WWW.LDAF.STATE.LA.US MISSISSIPPI: WWW.MFC.MS.GOV
Special weather statement, Jul 7, 3:24 PM CDT, 25 minutes before
MSZ065-072055-
COVINGTON MS-
324 PM CDT SAT JUL 7 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT SAT JUL 7 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTH OF COLLINS AT 324 PM
CDT...MOVING WEST AT 10 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTH CENTRAL COVINGTON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3178 8965 3179 8951 3179 8945 3165 8943
3160 8962
TIME...MOT...LOC 2024Z 082DEG 8KT 3172 8955
BKSpecial weather statement, Jul 7, 3:49 PM CDT, 0 minutes before
MSZ062-063-072120- LINCOLN MS-LAWRENCE MS- 349 PM CDT SAT JUL 7 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 349 PM CDT SAT JUL 7 2012 STRONG THUNDERSTORM OVER SOUTHWEST LAWRENCE COUNTY A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER TOPEKA AT 348 PM CDT...MOVING WEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHWESTERN LAWRENCE AND SOUTHEASTERN LINCOLN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3135 9046 3159 9045 3152 9014 3134 9013 TIME...MOT...LOC 2048Z 082DEG 8KT 3142 9019 MRM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:24 PM CDT | Special Weather Statement | JAN | Neshoba | 31 min |
| Jul 6, 7:49 PM CDT | Special Weather Statement | JAN | Neshoba | 31 min |
| Jul 6, 8:24 PM CDT | Special Weather Statement | JAN | Neshoba | 31 min |
| Jul 6, 8:36 PM CDT | Special Weather Statement | JAN | Lauderdale | 29 min |
| Jul 6, 8:38 PM CDT | Special Weather Statement | JAN | Lauderdale | 42 min |
| Jul 6, 8:39 PM CDT | Special Weather Statement | JAN | Lauderdale | 41 min |
| Jul 7, 2:00 PM CDT | Special Weather Statement | JAN | Lauderdale | 30 min |
| Jul 7, 2:02 PM CDT | Special Weather Statement | JAN | Simpson | 28 min |
| Jul 7, 2:04 PM CDT | Special Weather Statement | JAN | Simpson | 31 min |
| Jul 7, 2:33 PM CDT | Special Weather Statement | JAN | Covington | 32 min |
| Jul 7, 2:35 PM CDT | Special Weather Statement | JAN | Smith | 30 min |
| Jul 7, 2:55 PM CDT | Special Weather Statement | JAN | Simpson | 30 min |
| Jul 7, 2:57 PM CDT | Special Weather Statement | JAN | Lawrence | 28 min |
| Jul 7, 2:58 PM CDT | Special Weather Statement | JAN | Franklin | 32 min |
| Jul 7, 3:05 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 15 min |
| Jul 7, 3:24 PM CDT | Special Weather Statement | JAN | Covington | 31 min |
| Jul 7, 3:55 PM CDT | Special Weather Statement | JAN | Scott | 30 min |
| Jul 7, 4:06 PM CDT | Special Weather Statement | JAN | Lincoln | 29 min |
| Jul 7, 4:15 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 30 min |
| Jul 7, 4:32 PM CDT | Special Weather Statement | JAN | Covington | 28 min |
| Jul 7, 4:48 PM CDT | Special Weather Statement | JAN | Jefferson | 27 min |
| Jul 7, 5:04 PM CDT | Special Weather Statement | JAN | Rankin | 31 min |
| Jul 7, 5:06 PM CDT | Special Weather Statement | JAN | Hinds | 29 min |
| Jul 7, 5:13 PM CDT | Special Weather Statement | JAN | Claiborne | 32 min |
| Jul 7, 5:25 PM CDT | Special Weather Statement | JAN | Simpson | 30 min |
| Jul 7, 5:41 PM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 76 min |
| Jul 7, 5:55 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Jul 7, 6:37 PM CDT | Special Weather Statement | JAN | Warren | 28 min |
| Jul 7, 6:54 PM CDT | Special Weather Statement | JAN | Yazoo | 31 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.